Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 23, NWS Charleston, WV

July 10, 2015Lawrence County, Ohio; Cabell County, West Virginia; Boyd County, Greenup County, Kentucky

NWS Charleston, WV issued this flash flood warning at Jul 10, 2015, 4:21 PM EDT for Lawrence County, Ohio; Cabell County, West Virginia; Boyd County, Greenup County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2015, 4:21 PM EDT (20:21 UTC)
Expired
Jul 10, 2015, 7:15 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boyd County, KY, Greenup County, KY, Lawrence County, OH, Cabell County, WV

The radar

The Charleston,WV radar (KRLX), 71 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 6:40 PM EDTFLASH FLOOD7 Sse Greenup, KYWATER OVER CULP CREEK RD. SOME ROAD DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 139 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WGUS51 KRLX 102021
FFWRLX
KYC019-089-OHC087-WVC011-102315-
/O.NEW.KRLX.FF.W.0023.150710T2021Z-150710T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
421 PM EDT FRI JUL 10 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BOYD COUNTY IN KENTUCKY...
  SOUTHEASTERN GREENUP COUNTY IN KENTUCKY...
  SOUTHERN LAWRENCE COUNTY IN SOUTHEASTERN OHIO...
  NORTH CENTRAL CABELL COUNTY IN WEST VIRGINIA...

* UNTIL 715 PM EDT
    
* AT 420 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  1.5 TO 2 INCHES OF RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ASHLAND...IRONTON...COAL GROVE...GREENBO LAKE...NAPLES...
  FLATWOODS...RUSSELL...RACELAND...BELLEFONTE...WESTWOOD...ATHALIA...
  GREEN BOTTOM...SCOTTOWN AND SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3852 8292 3859 8221 3854 8214 3853 8214
      3850 8227 3841 8289

$$

25
2 follow-up statements
902 
WGUS71 KRLX 102116
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
516 PM EDT FRI JUL 10 2015

KYC019-089-OHC087-WVC011-102315-
/O.CON.KRLX.FF.W.0023.000000T0000Z-150710T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOYD KY-GREENUP KY-LAWRENCE OH-CABELL WV-
516 PM EDT FRI JUL 10 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
NORTHERN BOYD...SOUTHEASTERN GREENUP...SOUTHERN LAWRENCE AND NORTH
CENTRAL CABELL COUNTIES...

AT 513 PM EDT...ADDITIONAL SHOWERS WERE MOVING INTO THE AREA AND 
WILL PRODUCE AN ADDITIONAL HALF INCH OF RAINFALL. THIS WILL 
EXACERBATE FLOODING. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ASHLAND...IRONTON...COAL GROVE...GREENBO LAKE...NAPLES...FLATWOODS...
RUSSELL...RACELAND...BELLEFONTE...WESTWOOD...ATHALIA...GREEN
BOTTOM...SCOTTOWN AND SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3852 8292 3859 8221 3854 8214 3853 8214
      3850 8227 3841 8289

$$

25
475 
WGUS71 KRLX 102311
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
711 PM EDT FRI JUL 10 2015

KYC019-089-OHC087-WVC011-102319-
/O.EXP.KRLX.FF.W.0023.000000T0000Z-150710T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOYD KY-GREENUP KY-LAWRENCE OH-CABELL WV-
711 PM EDT FRI JUL 10 2015

...THE FLASH FLOOD WARNING FOR NORTHERN BOYD...SOUTHEASTERN
GREENUP...SOUTHERN LAWRENCE AND NORTH CENTRAL CABELL COUNTIES WILL
EXPIRE AT 715 PM EDT...

FLOOD WATERS HAVE STARTED TO RECEDED...AND THEREFORE THE FLASH FLOOD 
WARNING IS BEING ALLOWED TO EXPIRE. MOTORISTS SHOULD STILL USE 
CAUTION AS WATER OR DEBRIS COULD STILL BE ON ROADWAYS. PLEASE 
CONTINUE TO HEED ANY ROAD CLOSURES.

LAT...LON 3852 8292 3859 8221 3854 8214 3853 8214
      3850 8227 3841 8289

$$

25

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 1:43 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 10, 1:43 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
143 PM EDT FRI JUL 10 2015

.SYNOPSIS...
UNSETTLED AND WET PATTERN LINGERS INTO THE WEEKEND. A SERIES OF
UPPER LEVEL DISTURBANCES WILL CROSS THE AREA UNDER NORTHWEST FLOW
NEXT WEEK...KEEPING UNSETTLED CONDITIONS EACH DAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
UNSETTLED WEATHER CONTINUES...LIKE A BROKEN RECORD THAT WONT FALL
OFF THE TURNTABLE.

FRONTAL BOUNDARY ACROSS SOUTHERN HALF OF THE CWA AT 1730Z. HIGH
PWS REMAIN ACROSS THE AREA...GENERALLY 1.6 TO 2 INCHES...ONCE
AGAIN. UPPER SHORTWAVE PUSHING EAST OUT OF THE MIDWEST...IS
HELPING TO GENERATE MORE SHOWERS AND THUNDERSTORMS. SOME WITH
FLOODING RAINS. FRONTAL BOUNDARY WILL LIFT SLIGHTLY NORTH TODAY AS
SHORTWAVE APPROACHES.

SOME FLASH FLOODING HAS ALREADY BEEN REPORTED WITH STORMS THAT
HAVE DEVELOPED...AND HAVE FLASH FLOOD WATCHES POSTED THROUGH
SATURDAY MORNING. THESE MAY BE A LITTLE LONG IN DURATION...BUT
WANTED TO ACCOUNT FOR THE DIFFERENCE IN MODEL TRENDS AND TIMING
OVERNIGHT...AND WILL LIKELY BE DROPPED SOMETIME LATE TONIGHT.

IN ADDITION...MCS ASSOCIATED WITH APPROACHING SHORTWAVE WILL
AFFECT AT LEAST WESTERN ZONES THIS AFTERNOON. STILL SOME
UNCERTAINTY AS TO HOW FAR EAST THE SEVERE THREAT WILL BE. HAVE A
WATCH OUT FOR WESTERN/SOUTHERN ZONES UNTIL 4 PM.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
AN UPPER LEVEL RIDGE WILL BRING DRIER CONDITIONS TO THE AREA
SATURDAY NIGHT INTO EARLY SUNDAY. THEN...MODELS BRING A SHORT WAVE
AT H500 CROSSING THE AREA SUNDAY AFTERNOON THROUGH SUNDAY NIGHT.
WITH SFC DEWPOINTS IN THE MID TO UPPER 60S...PWATS INCREASING TO
AROUND 2 INCHES MODELS BRING A CONSIDERABLE AMOUNT OF QPF OVER THE
AREA LATE SUNDAY INTO EARLY MONDAY. THEREFORE...INCREASE POPS TO TO
HIGH CHANCE SUNDAY AND TO LIKELY SUNDAY NIGHT AND MONDAY.

UNDER NORTHWEST FLOW ALOFT...ADDITIONAL UPPER LEVEL DISTURBANCES
WILL KEEP UNSETTLED WEATHER THROUGH MONDAY NIGHT. ALTHOUGH THERE
WILL BE A  SLIGHT DECREASE IN MOISTURE WITH PWATS GOING BACK TO
AROUND 1.5 INCHES MONDAY NIGHT.

WITH THE WET SOIL CONDITIONS...LUSH VEGETATION...CLOUDS AND
SHOWERS... TEMPERATURES WILL BE SEASONABLE BUT ALSO HUMID. THE
POTENTIAL FOR FLOODING CONTINUES TO BE A CONCERN FOR THIS PERIOD.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
A SERIES OF UPPER LEVEL DISTURBANCES UNDER NORTHWEST FLOW ALOFT WILL
CROSS THE AREA KEEPING THE PATTERN UNSETTLED THROUGH THE REMINDER OF
THE WEEK WITH CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY.
ALLOWED CHANCE POPS ACROSS THE AREA DUE TO UNCERTAINTIES BY THE
MODELS IN THE LONG PERIOD. THEREFORE...ALLOWED SLIGHT CHANCE POPS
WEDNESDAY NIGHT ON.

WITH THE GROUNDS ALREADY SATURATED...WILL HAVE TO CONTINUE
MONITORING THE WEATHER CLOSELY EACH DAY DUE TO WATER CONCERNS.

WENT WITH WPC THINKING WITH TEMPERATURES...SKY...AND POPS THROUGH
THE PERIOD.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
18Z FRIDAY THROUGH 18Z SATURDAY...

AREA OF CONVECTION APPROACHING FROM THE WEST THIS AFTERNOON.
SHOULD AFFECT HTS TERMINAL AROUND 18-20Z...AND CRW TERMINAL
19-21Z. EXPECT HEAVY RAIN...BRIEF IFR CONDITIONS...AND STRONG
GUSTY WINDS OVER 40 KTS.

ELSEWHERE...EXPECT ON AND OFF SHOWERS AND THUNDERSTORMS THROUGH AT
LEAST 06Z...IF NOT LATER...WITH BRIEF MVFR AND IFR CONDITIONS AND
GUSTY WINDS.

EXPECT WIDESPREAD MVFR CONDITIONS OVERNIGHT...PARTICULARLY AFTER
03Z...WITH PARTIAL CLEARING TO VFR AFTER 14Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z
SATURDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: TIMING OF CONVECTION MAY VARY FROM FORECAST.
EXTENT OF MVFR CONDITIONS OVERNIGHT IN QUESTION.

AFTER 18Z SATURDAY...IFR POSSIBLE IN THUNDERSTORMS
SATURDAY...MAINLY ACROSS THE EAST.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR WVZ005>011-
     013>020-024>040-046-047.
OH...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ105.
     FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ101>103.
VA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR VAZ003-004.

&&

SYNOPSIS...ARJ/SL
NEAR TERM...SL
SHORT TERM...ARJ
LONG TERM...JB/ARJ
AVIATION...SL
Hazardous weather outlook, Jul 10, 11:00 AM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1100 AM EDT FRI JUL 10 2015

WVZ009>011-016>020-027>032-035>040-046-047-111500-
WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1100 AM EDT FRI JUL 10 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-075-076-084-111500-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-
1100 AM EDT FRI JUL 10 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ105-VAZ003-004-WVZ005>008-013>015-024>026-033-034-111500-
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-
PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-
1100 AM EDT FRI JUL 10 2015

...SEVERE THUNDERSTORM WATCH 400 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...AND PORTIONS OF CENTRAL WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-OHZ083-085>087-111500-
GREENUP-CARTER-BOYD-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH-
1100 AM EDT FRI JUL 10 2015

...SEVERE THUNDERSTORM WATCH 400 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 10, 2:48 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
248 PM EDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      5 E AMMA                38.57N  81.17W
07/10/2015                   ROANE              WV   911 CALL CENTER

            FLOODING IN HOMES ALONG CLAY ROAD

&&

EVENT NUMBER RLX1501539

SL
Local storm report, Jul 10, 3:07 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
307 PM EDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     BLAINE                  38.03N  82.85W
07/10/2015                   LAWRENCE           KY   911 CALL CENTER

            ONE TREE DOWN IN BLANE FROM NON-SEVERE WIND GUST...
            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER RLX1501540

MAC
Special weather statement, Jul 10, 3:22 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
322 PM EDT FRI JUL 10 2015

WVZ013-015-025-026-035-102000-
KANAWHA-BOONE-LOGAN-LINCOLN-RALEIGH-
322 PM EDT FRI JUL 10 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
RALEIGH... CENTRAL LINCOLN...BOONE...NORTHEASTERN LOGAN AND
SOUTHERN KANAWHA COUNTIES...

AT 320 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LOGAN TO NEAR HAMLIN...AND MOVING EAST AT 40 MPH.

WIND GUSTS OF 30 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MADISON...LOGAN...CHESAPEAKE...BELLE...CHAPMANVILLE...WHARTON...BALD
KNOB...CHIEF LOGAN STATE...JULIAN...SPURLOCKVILLE...VAN...ALUM
CREEK...MOUNT GAY-SHAMROCK...DANVILLE...WHITESVILLE...WEST LOGAN...
MITCHELL HEIGHTS...SYLVESTER...JEFFREY AND STICKNEY.

LAT...LON 3783 8136 3823 8148 3824 8213 3783 8199
TIME...MOT...LOC 1920Z 270DEG 34KT 3786 8193 3822 8205

25
Local storm report, Jul 10, 3:47 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
347 PM EDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     7 SSW DANVILLE          37.99N  81.88W
07/10/2015                   BOONE              WV   TRAINED SPOTTER

            MULTIPLE 6 INCH TREE LIMBS DOWN IN YARD ON 6 MILE ROAD
            IN BOONE CITY... WINDS ESTIMATED 60-70MPH

&&

EVENT NUMBER RLX1501541

MAC
Special weather statement, Jul 10, 4:01 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA
401 PM EDT FRI JUL 10 2015

WVZ008-014>016-026-027-037-102045-
CLAY-NICHOLAS-KANAWHA-BOONE-ROANE-JACKSON-PUTNAM-
401 PM EDT FRI JUL 10 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ROANE...
NORTHEASTERN PUTNAM...WESTERN NICHOLAS...SOUTHWESTERN CLAY...NORTHERN
BOONE...SOUTHEASTERN JACKSON AND KANAWHA COUNTIES...

AT 400 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM WINFIELD TO DUNBAR TO 6 MILES WEST OF MARMET. MOVEMENT
WAS EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NITRO...WINFIELD...JEFFERSON...SOUTH CHARLESTON...
DUNBAR...SISSONVILLE...CHESAPEAKE...ELEANOR...MARMET...BELLE...
CLENDENIN...CEDAR GROVE...POCA...EAST BANK...GLASGOW...PRATT...
GLEN...AMMA AND COAL FORK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3875 8145 3854 8121 3824 8112 3823 8119
      3825 8119 3826 8123 3822 8127 3817 8171
      3836 8177 3856 8198
TIME...MOT...LOC 2000Z 249DEG 28KT 3852 8190 3838 8175 3821 8169

TAX
Special weather statement, Jul 10, 4:06 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA
406 PM EDT FRI JUL 10 2015

WVZ015-026-034>036-102100-
KANAWHA-BOONE-FAYETTE-WYOMING-RALEIGH-
406 PM EDT FRI JUL 10 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RALEIGH...SOUTHERN
FAYETTE...SOUTHEASTERN BOONE...NORTHEASTERN WYOMING AND SOUTH CENTRAL
KANAWHA COUNTIES...

AT 406 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR BURNWELL TO 9 MILES EAST OF BALD KNOB TO NEAR
OCEANA. MOVEMENT WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BECKLEY...FAYETTEVILLE...RAINELLE...BABCOCK STATE PARK...OAK HILL...
MULLENS...MOUNT HOPE...MABSCOTT...OCEANA...SOPHIA...SHADY SPRING...
PROSPERITY...MACARTHUR...CRAB ORCHARD...BRADLEY...STANAFORD...
BEAVER...TWIN FALLS STATE PARK...DRY CREEK AND COAL CITY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3772 8167 3787 8151 3807 8149 3803 8080
      3798 8077 3795 8081 3787 8075 3787 8081
      3782 8094 3774 8092 3768 8088 3771 8098
      3764 8107 3761 8106 3759 8109 3760 8114
      3758 8120 3751 8122
TIME...MOT...LOC 2006Z 283DEG 33KT 3803 8145 3786 8146 3772 8161

TAX

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 10:54 AM EDTFlash Flood WatchRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more20 hr
Jul 10, 11:48 AM EDTFlash Flood WarningRLXBraxton, Calhoun, Clay, Kanawha, Roane3 hr
Jul 10, 12:08 PM EDTSpecial Weather StatementRLXNicholas37 min
Jul 10, 12:51 PM EDTFlash Flood WarningRLXBraxton, Clay, Fayette, Nicholas, Webster3 hr
Jul 10, 2:42 PM EDTSpecial Weather StatementRLXBoone, Cabell, Lincoln, Putnam, Wayne63 min
Jul 10, 2:47 PM EDTAreal Flood WarningRLXRoane118 min
Jul 10, 3:22 PM EDTSpecial Weather StatementRLXBoone, Lincoln, Logan38 min
Jul 10, 3:33 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha42 min
Jul 10, 4:01 PM EDTSpecial Weather StatementRLXKanawha, Putnam44 min
Jul 10, 4:06 PM EDTSpecial Weather StatementRLXFayette, Raleigh54 min
Jul 10, 4:30 PM EDTSpecial Weather StatementRLXNicholas45 min
Jul 10, 4:50 PM EDTSpecial Weather StatementRLXKanawha85 min
Jul 10, 4:58 PM EDTFlash Flood WarningRLXClay, Fayette, Kanawha, Nicholas3 hr
Jul 10, 6:02 PM EDTSpecial Weather StatementRLXClay88 min
Jul 10, 7:08 PM EDTFlash Flood WarningRLXBraxton, Webster3 hr
Jul 10, 1:30 PM EDTSpecial Weather StatementRLXCarter, Lawrence60 min

Nearby

Flash Flood Warnings in Kentucky, 2015Flash Flood Warnings in Ohio, 2015Flash Flood Warnings in West Virginia, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.